73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen - no side effects!

15 REPLIES 15
dotchas
Member

Re: Tamoxifen - no side effects!

Angela,
I am so glad to hear what your surgeon said re side effects as I have very few and "worry of the week" was that Tamoxifen was not working for me.
Wonder what next weeks worry will be? LOL!

Dot
x

Guest user
Not applicable

Re: Tamoxifen - no side effects!

I have been on Tamoxifen for approx 28 days and no side effects (touch wood). I think my periods may have stopped but other than that, nothing. Long may it continue. I did ask my surgeon today re Tamoxifen and side effects. He said not to worry about NOT having side effects, it does not mean that the Tamoxifen is not working.
Incidentally my friend who had a lot of hot flushes due to Tamoxifen goes for Accupuncture. She did have accupuncture on a weekly basis at first but finds that having accupuncture once a month now substantially reduces the amount of hot flushes that she has.

Angela x

Guest user
Not applicable

Re: Tamoxifen - no side effects!

Hi, I've only been on Tamoxifen for about 6 weeks - but apart from being a bit too hot in bed (not exactly flushes, but the duvet is off/on/off/on) I've had no side effects yet - - long may that continue. And I do so enjoy not having periods - and hope this will continue for the duration of taking the tablets!

Sue xx

Guest user
Not applicable

Re: Tamoxifen - no side effects!

Hi Girls, so you don't have side effects good for you, boy the hot flushes are bad, vaginal dryness sore, weight gain horrid, tiredness always there, so if you don't have any side effect enjoy it !!!!!!!!!! also mood swings my macmillian nurse said " she had known women to hide the kitchen knives so they were not easy to get to "" so watch out men !!! ha ha don't feel guilty just enjoy xxxxxx
sandy flower xxx.

mazaroo
Member

Re: Tamoxifen - no side effects!

Hi all dont know my ER % was never told but went on Tam last Nov after a mastectomy ..had one serious period sinc in August !! altho 53 was not meno b4 bc ....only prob I have is my bone pain it is very disconcerting as i always think the worst had a bone scan last Jan just a bit of arthritis !! but still doing my head in have been referred to the ROH in Birmingham Nov 27 to see a bone spec so hopefully will get some answers .Have had a few very dark moments this last year but think that is due to bloody bc not Tam .but feeling positive at the mo ..really dont think I could have got through the bad times without the ladies on here I have made some really good mates so to just want to thank you all and all you new ladies just starting your journey it is do -able ...not always easy but it is ....so Max it up you all !!!!!!!!!!! love you all xxxxxxxxxx
Maz .xx

corsa
Member

Re: Tamoxifen - no side effects!

I have been very lucky had very few side effects on Tamoxifen , started taking it July following WLE/ LND 1/7 .... chemo and five weeks rads. However My IBS has come back with a vengeance . Never had one bout during all the treatment , is it Tamoxifen or Stress. ?????
Corsa aka Bobbie

Guest user
Not applicable

Re: Tamoxifen - no side effects!

J - this is the link, if you're interested.

http://news.bbc.co.uk/1/hi/health/7697850.stm

There is also a good report, plus analysis, on the american equivalent of this site, www.breastcancer.org

X

S

Guest user
Not applicable

Re: Tamoxifen - no side effects!

Hi
I had zoladex and tamoxifen. The zoladex really kicked in immediately (at teh same time i was doing radio) and was awful. Waking up every night all night long, no sleep, hot flushes for about three months then all stopped mysteriously. The tamoxifen have been taking for five years (im 43 by the way right now) and still have the odd period, last one in july if youre interested!, the main problem with the hormonal therapy has been the mental changes. I had had depression in the past but this just went way out of control within about three years of treatment. Was hospitalised for two weeks as mentally ill and liable to damage myself or others!!!This would never have happened to the person i was before. I was a very strong person, successful, mentally spiritually every way. Those hormone changes really affected me but only after a considerable time, so what im saying is please be aware. They are stronger than you think. No weight problems. And after a stage three diagnosis and a pretty grim doctor, am still alive, so there you go! xx jo
(by the way have just dicovered this forum and love it. Thank you Breast Cancer Care. You´re Brill!)

Guest user
Not applicable

Re: Tamoxifen - no side effects!

I don't think you should worry about missing the odd tam tab... or lsoing it (EUCH!!!)

i was 49 at diagnosis last year and had the hormone levels of a 35 yo... i am strongly ER+ and had lots of hot moments on chemo... within three days of tam i was waking 6- 8 times a night in various states of over heating and doing red tomato in the day... clonidine (prescribed by GP and v cheap) didn't work, so my onc prescribed megace which has halepd a lot with day time state and with most hot flushes at night - i still wake but i think that is partly because i started doing so in chemo.

LOL i am now 50 and waiitng to enter a sensible state of hormones!!

i have never heard that the more side effects u have the more the tam is working...

I don't know about gaining weight... but my shape has changed (LOL over and above the mastectomy) which i find disconcerting...

J x

rebeccag
Member

Re: Tamoxifen - no side effects!

Hi all

Thanks so much for the responses. Sorry to those of you who are suffering - doesn't sound much fun.

I haven't looked into my ER percentage, so will try and find that out - interesting.

Just have to think I am lucky so far and not think it is not working!

Another question. If you are sick, shortly after taking the tab, take it that it is not the end of the world if you miss one day?!

Bye
Rebecca
x

vercors
Member

Re: Tamoxifen - no side effects!

Lucky girls you all are.
I have some slight hot flushes during the day, and 3 horrendous one per night. I am completely soaking from head to toe.
It is terrible, as I now exactly when they are coming.
One 10 minutes after going to bed, one in the middle of the night, when I wake up to drink some water, as soon as the glass touches my lips, I start sweating as if I had run a marathon. Then one to start the day, at 6.55, five minutes before the alarm goes off.
At times my joint are really killing me. I want to exercise but can't face going to the gym or run. I need to start walking every day.

I haven't gained weight, which is at least one good thing.
Sophie

ForumMember
Member

Re: Tamoxifen - no side effects!

Hi Rebecca

I have now been on Tamoxifen for about 16 months with very little side effects! I think that we are the priviledged few though. I almost feel guilty when on here that I am getting away lightly and am still sort of expecting something to happen. I feel quite warm at times, like I have my own heating system, but I wouldn't class it as 'hot flushes' as when I had the zoladex injections I really suffered and felt uncomfortably hot, sweaty and light headed. My periods never returned either. (I am 42, so don't expect them again!) As for the er+ status I think I had a very high percentage ( I did have 100% for something, but now all my test results blur into a distant memory, so I may be mistaken about that!, but one thing that I have found out on here is there's no typical side effects, or responses everyone is so different and there appear to be exceptions to everything , I'm just glad that I almost feel 'normal' now.

Hope you continue to avoid all the unpleasant symptoms

Nicky

orangecat
Member

Re: Tamoxifen - no side effects!

Hi,

Not sure if mine are side effects or I am just falling apart at the seams!!
Still have the swollen left leg, soooooooo attractive; at least no DVT.
Now I have tinitus?!
I have one hot flush a night, not to bad more like a warm glow.
But like you lilacblushes my periods are never ending, and terrible cramps.

OC x

dotchas
Member

Re: Tamoxifen - no side effects!

Hi,
I have had no side effects either.I was dreading hot flushes but have had none! Like Rebecca I am slightly worried its not working,especially with the aricle mentioned in another thread that says the more side effects the better it works!
I was told I was 6 out of 8 ER+

Dot
x

Guest user
Not applicable

Re: Tamoxifen - no side effects!

Yes - I have very few side effects. No hot flushes, no weight gain, no major aches and pains. I didn't have chemo and started Tamoxifen in February. The only problem I get is when I have my period (it's never stopped) and I get a horrendous itch and blisters in a place that is not handy. As soon as my period stops the itch and blisters disappear, GP and oncologist have concluded it is due to a slight hormone imbalance.

I was a mere 5% er+ and it's been suggested that the higher your er+ status the more the body responds to the tamoxifen in relation to side effects.

rebeccag
Member

Tamoxifen - no side effects!

Hi there

I started taking Tamoxifen around mid September. Apart from no periods (they stopped after 2nd chemo), I haven't had any side effects as such. Did expect hot flushes. I am eating like a horse though, but don't know if that is related!

When I saw my Breast Surgeon for 3 month check he seemed surprised that I wasn't having any side effects, and I joked that I hope the tabs are working...

Anyone else 'getting away with it' so far like me?

Thanks
Rebecca